LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Safe to stop abx?

 - UBBFriend: Email this page to someone!    
Author Topic: Safe to stop abx?
RZR
Frequent Contributor (1K+ posts)
Member # 20953

Icon 1 posted      Profile for RZR     Send New Private Message       Edit/Delete Post   Reply With Quote 
The only symptoms I have experienced since the first week of October (HERX) is stomach burning and pain. I am beginning to think this is from long-term abx use. If I stop the abx and lyme is not gone, will it be worse if it comes back? I have not had any HERX reactions since October.

How do you ever get the nerve to stop the abx?

I have not been tested for co-infections. Could it be that I don't have any since I started lyme treatment 6 weeks after bite?

--------------------
Tick bite May 2009
Diagnosed June 2009

Posts: 2329 | From SouthEast | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
sutherngrl
Frequent Contributor (1K+ posts)
Member # 16270

Icon 1 posted      Profile for sutherngrl     Send New Private Message       Edit/Delete Post   Reply With Quote 
Its not that big of a deal to take a break from antibiotics, especially if your only symptom now is a burning stomach. Antibiotics could very likely cause that symptom.

If your lyme symptoms come back, then you just start back on meds. Maybe a week break from antibiotics will give your tummy time to heal.

It will also give you a chance to see if lyme symptoms start to emerge again. Of course this decision should be made with your LLMD.

Posts: 4035 | From Mississippi | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ditto what suthern said.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95652 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
RZR
Frequent Contributor (1K+ posts)
Member # 20953

Icon 1 posted      Profile for RZR     Send New Private Message       Edit/Delete Post   Reply With Quote 
[QUOTE]Originally posted by sutherngrl:
Its not that big of a deal to take a break from antibiotics, especially if your only symptom now is a burning stomach. Antibiotics could very likely cause that symptom.

If your lyme symptoms come back, then you just start back on meds. Maybe a week break from antibiotics will give your tummy time to heal.

It will also give you a chance to see if lyme symptoms start to emerge again. Of course this decision should be made with your LLMD.
[/QUOTE

I did take a one-week break from abx but stomach did not get better. Would it be a big deal to take another break of say 2 weeks or so? I will call my LLMD & ask as well. It seems I have gotten better advice here though. LOL!

--------------------
Tick bite May 2009
Diagnosed June 2009

Posts: 2329 | From SouthEast | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
nefferdun
Frequent Contributor (1K+ posts)
Member # 20157

Icon 1 posted      Profile for nefferdun     Send New Private Message       Edit/Delete Post   Reply With Quote 
Try taking herbs during your break. You can buy cat's claw and resveratrol at your health food store. I would be reluctant to quit abx without a back up, just in case. You may want to take the herbs for 6 months or so even if you are symptom free. They will not hurt your stomach.

--------------------
old joke: idiopathic means the patient is pathological and the the doctor is an idiot

Posts: 4676 | From western Montana | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
sutherngrl
Frequent Contributor (1K+ posts)
Member # 16270

Icon 1 posted      Profile for sutherngrl     Send New Private Message       Edit/Delete Post   Reply With Quote 
Well if the antibiotics are the culprit to the stomach issues, you need to heal the stomach in order to continue antibiotics. So its almost a must to take a break until the stomach is better.

I would still run it all by your LLMD.

Posts: 4035 | From Mississippi | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
RZR
Frequent Contributor (1K+ posts)
Member # 20953

Icon 1 posted      Profile for RZR     Send New Private Message       Edit/Delete Post   Reply With Quote 
quote:
Originally posted by sutherngrl:
Well if the antibiotics are the culprit to the stomach issues, you need to heal the stomach in order to continue antibiotics. So its almost a must to take a break until the stomach is better.

I would still run it all by your LLMD.

Yes, I will talk to my LLMD.

--------------------
Tick bite May 2009
Diagnosed June 2009

Posts: 2329 | From SouthEast | Registered: Jun 2009  |  IP: Logged | Report this post to a Moderator
sutherngrl
Frequent Contributor (1K+ posts)
Member # 16270

Icon 1 posted      Profile for sutherngrl     Send New Private Message       Edit/Delete Post   Reply With Quote 
jennie, I hope your tummy feels better soon!
Posts: 4035 | From Mississippi | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Hopeful2010
Member
Member # 22958

Icon 1 posted      Profile for Hopeful2010     Send New Private Message       Edit/Delete Post   Reply With Quote 
Maybe you should be tested for H. pylori which causes ulcers.
Posts: 86 | From California | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes... did they test you for that?

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 95652 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
LizaLu
LymeNet Contributor
Member # 21483

Icon 1 posted      Profile for LizaLu     Send New Private Message       Edit/Delete Post   Reply With Quote 
Lyme, treated or untreated can cause gastritis of the stomach. You may need an acid blocker like nexium to help with that. I also found that if you increase your probiotics, it should help with stomach issues in the lower GI, and help normalize flora in your gut.

I used to take only 1 probiotic, but on 3 abx now, so i take 4-6 probiotics daily.

Hope this helps!

Posts: 123 | From Minneapolis, MN | Registered: Jul 2009  |  IP: Logged | Report this post to a Moderator
sutherngrl
Frequent Contributor (1K+ posts)
Member # 16270

Icon 1 posted      Profile for sutherngrl     Send New Private Message       Edit/Delete Post   Reply With Quote 
Good suggestion on the probiotics. You could increase those. Also I take prilosec for my stomach. It has helped a lot. You have to take it far away from your antibiotics though.

A few weeks break from antibiotics is still not a bad idea.

Posts: 4035 | From Mississippi | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Sick Tick
LymeNet Contributor
Member # 23003

Icon 1 posted      Profile for Sick Tick     Send New Private Message       Edit/Delete Post   Reply With Quote 
Tummy issues from antibiotic use can take weeks and even months in some cases to resolve post treatment. So 1 week may just not have been long enough.
Posts: 283 | From where the ticks are! | Registered: Oct 2009  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.